Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 404, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 10, 2007, 8:42 AM CDT for Collin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2007, 8:42 AM CDT (13:42 UTC)
- Expired
- Sep 10, 2007, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 101343 FFWFWD TXC085-101645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 842 AM CDT MON SEP 10 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN COLLIN COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 1145 AM CDT * AT 842 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS WITH VERY HEAVY RAIN EAST OF PLANO...AND MOVING INTO COLLIN COUNTY FROM THE WEST AND SOUTHWEST. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRINCETON...LUCAS...LOWRY CROSSING...FARMERSVILLE...FAIRVIEW AND ALLEN RAINFALL ACCUMULATIONS OF 2 INCHES PER HOUR ARE EXPECTED WITH THESE STORMS. RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLOODING OF CREEKS... SERVICE ROADS...INTERSECTIONS...AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3301 9681 3300 9631 3318 9630 3318 9681 $$
4 follow-up statements
000 WGUS74 KFWD 101417 RRA FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 917 AM CDT MON SEP 10 2007 TXC085-101645- COLLIN TX- 917 AM CDT MON SEP 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHERN COLLIN COUNTY... AT 916 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT VERY HEAVY RAIN FROM NEAR LUCAS...TO EAST PLANO. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRINCETON... LOWRY CROSSING...FARMERSVILLE...FAIRVIEW...ALLEN AND LUCAS RAINFALL AMOUNTS OF 1.5 INCHES PER HOUR ARE POSSIBLE WITH THESE STORMS. EXCESSIVE RUNOFF FROM THE RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REMEMBER...IF WATER COVERS THE ROAD AHEAD OF YOU...TURN AROUND...DONT DROWN. LAT...LON 3301 9681 3300 9631 3318 9630 3318 9681 $$
000 WGUS74 KFWD 101502 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1002 AM CDT MON SEP 10 2007 TXC085-101645- COLLIN TX- 1002 AM CDT MON SEP 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHERN COLLIN COUNTY... AT 1002 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED MODERATE RAIN OVER MUCH OF SOUTHERN COLLIN COUNTY. ANOTHER AREA OF HEAVY RAIN WAS APPROACHING THE WARNING AREA FROM THE WEST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRINCETON... PARKER...LUCAS...LOWRY CROSSING...FARMERSVILLE...FAIRVIEW AND ALLEN RAINFALL AMOUNTS OF 1.5 INCHES PER HOUR WILL BE POSSIBLE WITH THE APPROACHING RAIN AREA. EXCESSIVE RUNOFF FROM THE RAINFALL WILL CAUSE FLOODING OF CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. IF YOU ARE TRAVELING THIS MORNING AND WATER COVERS THE ROAD AHEAD OF YOU...REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 3301 9681 3300 9631 3318 9630 3318 9681 $$
000 WGUS74 KFWD 101542 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1041 AM CDT MON SEP 10 2007 TXC085-101645- COLLIN TX- 1041 AM CDT MON SEP 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHERN COLLIN COUNTY... AT 1041 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED MODERATE RAIN ACROSS MUCH OF SOUTHERN COLLIN COUNTY. MOVEMENT WAS EAST AT 10 MPH. ALTHOUGH THE HEAVY RAIN HAS DECREASED ACROSS THE WARNING AREA...RUNOFF FROM THE EARLIER RAINFALL WILL CONTINUE THE THREAT OF FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3301 9681 3300 9631 3318 9630 3318 9681 $$
000 WGUS74 KFWD 101638 RRA FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1138 AM CDT MON SEP 10 2007 TXC085-101655- COLLIN TX- 1138 AM CDT MON SEP 10 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM CDT FOR SOUTHERN COLLIN COUNTY... LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS SOUTHERN COLLIN COUNTY THROUGH EARLY AFTERNOON. ALTHOUGH THE HEAVY RAIN HAS ENDED...LINGERING PONDING OF WATER WILL BE POSSIBLE. TRAVEL WITH CAUTION AND STAY CLEAR OF AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3301 9681 3300 9631 3318 9630 3318 9681 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:18 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 10, 6:18 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 618 AM CDT MON SEP 10 2007 .AVIATION... 618 AM NOCTURNAL SHRA/TSRA MOVING SLOWLY...WITH CELLS SLIDING EAST 5 MPH. HAVE SMALL AREA SHRA/TSRA OVER DFW/DAL NOW...AND ANOTHER AREA IN PALO PINTO COUNTY MOVING EAST THAT WILL MAKE DFW AT 830 AM IF IT HOLDS TOGETHER. NOCTURNALS SHOULD DECREASE AFTER SUNRISE AS LLVL JET WEAKENS. BUT...AS FRONT MOVES DOWN THIS AFTERNOON EXPECT NEW SURFACE BASED DEVELOPMENT AIDED BY FRONTAL LIFT. TIMING IS TOUGH CALL...BUT MORNING STORMS LIKELY ENDING BY 9 AM...AND AFTERNOON STORMS BEGINNING 1 PM. WACO LIKELY GOING TO MISS THE MORNING STORMS...BUT SHOULD GET AFTERNOON/EVENING CONVECTION A COUPLE OF HOURS AFTER METROPLEX. 84 && .UPDATE... 605 AM WAS ON THE FENCE EARLIER...BUT GIVEN THE SLOWLY MOVING STORMS THAT HAVE ALREADY DEVELOPED...HAVE DECIDED TO GO ON AND ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN HALF OF NORTH TEXAS. THE FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM...GENERALLY ALONG AND NORTH OF AN EASTLAND...TO CLEBURNE...TO CANTON LINE. THE WATCH MAY NEED TO EXPANDED AND EXTENDED THIS AFTERNOON. #58 && .PREV DISCUSSION... /ISSUED 345 AM CDT MON SEP 10 2007/ DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY MAINLY ACROSS THE NORTHERN HALF TO TWO THIRDS OF NORTH TEXAS. PRECIPITABLE WATER VALUE ACCORDING TO THE 10/00Z KFWD RAOB WAS 1.92 INCHES W WHICH IS OVER 150 PERCENT OF NORMAL. MODEL FORECAST PRECIPITABLE WATER VALUES REMAIN AROUND OR ABOVE 2 INCHES THROUGH TONIGHT. THE STORMS WILL ALSO BE SLOW MOVING...THUS WE WILL SEE SOME LOCALLY HEAVY RAIN. HAVE CONSIDERED ISSUING A FLASH FLOOD WATCH...AND BELIEVE THAT WE WILL PROBABLY ISSUE SOME FLASH FLOOD WARNINGS TODAY...BUT AM NOT SURE THAT COVERAGE OF FLASH FLOODING RAINS WILL BE ENOUGH TO WARRANT A FFA AT THIS TIME. WE WILL MENTION THE POTENTIAL OF FLASH FLOODING IN THE HAZARDOUS WEATHER OUTLOOK AND HAVE INCLUDED HEAVY RAIN THE ZONES. THE DAY SHIFT CAN RECONSIDER ISSUING ISSUING A FFA LATER TODAY. A STRONGER COLD FRONT WILL MOVE THROUGH NORTH TEXAS TONIGHT. WE WILL SEE RAIN CHANCES THEN DECREASE FROM NORTHWEST TO SOUTHEAST TUESDAY. AFTERWARD...THE NEXT CHANCE OF RAIN WILL BE FRIDAY AND SATURDAY AS ANOTHER FRONT MOVES INTO NORTH TEXAS. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 89 67 85 65 85 / 60 50 20 10 10 WACO, TX 92 70 87 65 87 / 50 70 30 10 10 PARIS, TX 87 67 83 63 86 / 70 60 20 10 10 DENTON, TX 87 67 85 63 86 / 60 40 10 10 10 MCKINNEY, TX 88 64 85 63 86 / 60 50 20 10 10 DALLAS, TX 89 68 85 65 85 / 60 50 20 10 10 TERRELL, TX 90 68 84 64 87 / 60 60 20 10 10 CORSICANA, TX 92 70 85 65 87 / 50 70 30 10 10 TEMPLE, TX 93 70 84 66 86 / 30 70 30 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>134. && 58/58
Hazardous weather outlook, Sep 10, 7:35 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 735 AM CDT MON SEP 10 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 735 AM CDT MON SEP 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...FLASH FLOOD WATCH UNTIL 4 PM ALONG AND NORTH OF AN EASTLAND... WAXAHACHIE...CANTON LINE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. HEAVY RAIN FROM SLOWLY MOVING STORMS WILL RESULT IN LOCALIZED FLOODING. CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH WILL ALSO ACCOMPANY SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST DURING THE DAY TUESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT...MAINLY FOR RAINFALL AND FLOODING REPORTS. 58
In the hours before
Local storm report, Sep 10, 6:25 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT MON SEP 10 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM FLASH FLOOD 3 W BRIDGEPORT 33.21N 97.81W
09/10/2007 WISE TX LAW ENFORCEMENT
2 FEET OF WATER ON FM 1658 NORTH OF HIGHWAY 380Local storm report, Sep 10, 8:13 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 AM CDT MON SEP 10 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM FLASH FLOOD 2 NW DENTON 33.23N 97.16W
09/10/2007 DENTON TX LAW ENFORCEMENT
INTERSECTION OF N BONNIE BRAY AND W UNIVERSITY IS
CLOSED. OTHER INTERSECTIONS ARE CURRENTLY BEING CLOSED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:18 AM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Sep 10, 5:59 AM CDT | Flash Flood Watch | FWD | Collin, Cooke, Dallas, Delta, Denton, Eastland and 22 more | 10 hr |
| Sep 10, 6:20 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Sep 10, 7:09 AM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Sep 10, 7:24 AM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Sep 10, 7:59 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Sep 10, 8:15 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Sep 10, 8:41 AM CDT | River Flood Warning | FWD | Dallas | 6 hr |
| Sep 10, 9:25 AM CDT | Flash Flood Warning | FWD | Rockwall | 3 hr |
| Sep 10, 9:37 AM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Sep 10, 10:16 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Sep 10, 10:41 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Sep 10, 11:03 AM CDT | Flash Flood Warning | FWD | Hood, Johnson, Tarrant | 3 hr |
| Sep 10, 11:10 AM CDT | River Flood Warning | FWD | Dallas | 9 hr |
| Sep 10, 11:10 AM CDT | River Flood Warning | FWD | Dallas | 46 hr |
| Sep 10, 4:36 PM CDT | Special Weather Statement | FWD | Limestone | 24 min |
| Sep 10, 5:15 PM CDT | Special Weather Statement | FWD | Limestone | 30 min |
| Sep 10, 5:27 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 63 min |
| Sep 10, 6:39 PM CDT | Special Weather Statement | FWD | Freestone | 36 min |
| Sep 10, 6:53 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.